I can't help too much regarding advice on the itching, other than to say I have experienced that on a much less intense level.
I do however wonder if anyone else has experienced other side effects like I have been feeling? I have RA, have bothersome bone changes (no more high heels for me
), and an ingrown toe nail that's killin me---sorri, but had to throw that in for some comic relief.
Don't know which med is causing the problems, so I'll list what I'm taking and what I've been experiencing. If anyone can help, let me know.
Methotrexate, Prednisone, Enbril. these are my regular meds. Have pain meds (only take during severe flare ups), Lidoderm patches (only when swelling is tooooo painful), and assorted other stuff like Calcium/Vitamin D, StressTabs w/B's, folic acid, as supplements.
I've only had 2 shots of Enbril to date (tonight will be my 3rd), but have had a headache ever since the 1st shot. Mild, but just enough to be annoying. I've also been experiencing a feeling of overheating, so much so that I have a hard time cooling down. Just walking the dog feels like I've run a marathon, in terms of sweating & feeling so hot, it almost feels like I'm baking from the inside. I'm assuming this feeling is from the Enbril as that's when the overheating problems started. Has anyone else had this occur to them?
I also am bruising and bleeding very easily. I think the combo of the methotrexate & prednisone causes that, however the pred dose has been lowered and Doc says I can go off it entirely in about 4 weeks once the Enbril full benefits kick in. But she also says that Enbril works best when combo'd with Methotrexate, so I'm hoping the skin situation gets better soon.
!!!! doesn't help the RA to be overweight, and I've gained 38 lbs. since being on the Prednisone. Doesn't matter what foods I eat or how much, but since I was having such a severe flare-up, I couldn't do walks or go to the gym. I'm starting back slowly now, and hope to shed some of the lbs. which I'm sure will help the overall situation.
Eyes------notice on some of the postings that vision can be affected. I've noticed my reading glasses don't work as well, and am very concerned about that. My next appt is 6/27, so I will mention to the Doc. It seems to be getting worse in the last week, and blurring somewhat.
Fatigue. Again, I think the RA itself causes major fatigue, but don't know if the meds contribute to that also.
In general, I've noticed how difficult it seems to be diagnosed correctly. It took me 15 years for someone to find out I had RA. Unfortunately, when you have a flare-up, you don't always have access to a Doc. So by the time your app't date comes around, all is back to normal, and the Doc thinks you're just imagining the pain, etc. Been there, done that. If a Doc does not treat you properly, FIND ONE THAT WILL!!! If there is anything I have learned from all of this, it is that there are wonderful, informed, dedicated medical professionals that will help you; but you have to find them.
I'm going to stick with the program my Doc has me on, until such time that the side effects get to be worse than the RA pain/progression; or unless the meds don't help me.
I miss not being able to train in Martial Arts, but know that I can't bleed all over everyone each time I take a hit or kick. I miss not running 3 miles every night, which I could do until 6 months ago. I'm scared to use the gym facilities because my immune system is lowered by the meds; and all the gym equipment is so full of everyone else's germs. But, as all of us have learned, we will make do the best we can with what we have........
Sorry to be so long in this posting, but I haven't really talked to anyone about any of this, and my Doc hasn't really addressed the side effects. But, if she won't on my next appointment, then I will find a Doc that will.
Thanks for "listening".
Stay Focused, think positive, and remember that Patience is a Virtue..............that said: Change Docs Until You Find One That LISTENS!